MAUDE Adverse Event Report: ETHICON INC. EB EXC 4GRN/4WHT 30IN 2-0 DA RB-1 8PLGT; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. EB EXC 4GRN/4WHT 30IN 2-0 DA RB-1 8PLGT; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number PXX41
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported a patient underwent an unknown cardiovascular surgery on an unknown date and suture was used.The suture was broken during continuous suturing.Further details are not provided.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 01/11/2019.An opened folder with two parked needle/suture combinations (a white and a green) and a dispensed needle/suture combination (white) of product code pxx41 were returned for analysis.This product code is double armed and require eight strands per packet (four green and four white).During the visual inspection of the three needle-suture combinations, the swage and attachment area of needles were as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were observed.A functional test was performed using a instron and the tensile force were above the minimum requirements.Per the condition of the representative samples, breakage suture was found on the sutures and the tested samples met the requirements.

Brand Name
EB EXC 4GRN/4WHT 30IN 2-0 DA RB-1 8PLGT
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8151015
Report Number2210968-2018-77669
Device Sequence Number2124934
Product Code GAT
UDI-Device Identifier10705031049307
UDI-Public10705031049307
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPXX41
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2018
Initial Date Received by Manufacturer 11/16/2018
Supplement Date Received by Manufacturer12/17/2018
Initial Report FDA Received Date12/11/2018
Supplement Report FDA Received Date01/11/2019
Patient Sequence Number1